Alert archive / New York / High Wind Watches in 2006

High Wind Watch 2, NWS Albany, NY

October 27, 20064 states

NWS Albany, NY issued this high wind watch at Oct 27, 2006, 11:21 AM EDT for 4 states. It took effect at Oct 28, 2006, 5:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 27, 2006, 11:21 AM EDT (15:21 UTC)
In effect from
Oct 28, 2006, 5:00 AM EDT
Expired
Oct 27, 2006, 3:30 PM EDT
In force
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 271521
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1121 AM EDT FRI OCT 27 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-272200-
/O.NEW.KALY.HW.A.0002.061028T0900Z-061030T0500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1121 AM EDT FRI OCT 27 2006

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
EVENING FOR ALL OF EASTERN NEW YORK AND ADJACENT WESTERN NEW
ENGLAND.

A VERY POWERFUL LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT THE
REGION OVER THE WEEKEND. THE LOW PRESSURE SYSTEM WILL MOVE QUICKLY
NORTHEAST FROM THE TENNESSEE VALLEY LATE TODAY INTO SOUTHERN
PENNSYLVANIA LATE TONIGHT AND THEN LIFT NORTH INTO SOUTHERN
ONTARIO SATURDAY EVENING AS IT STRENGTHENS RAPIDLY. LATE TONIGHT
AND SATURDAY SOUTHEAST TO EAST WINDS WILL INCREASE TO 15 TO 40
MPH WITH GUSTS 40 TO 60 MPH. HIGHER ELEVATIONS AND AREAS PRONE TO
CHANNELED WINDS FROM THE EAST SOUTHEAST SUCH AS THE MOHAWK VALLEY
AND THE EAST WEST VALLEYS IN SOUTHERN VERMONT ARE LIKELY TO BE
IMPACTED THE GREATEST. AS THE LOW PRESSURE SYSTEM LIFTS NORTH OF
THE AREA WINDS WILL SHIFT TO THE WEST SATURDAY NIGHT. WEST WINDS
OF 20 TO 40 MPH WITH GUSTS OVER 60 MPH ARE POSSIBLE LATE SATURDAY
NIGHT AND SUNDAY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. IF THE THREAT OF HIGH WINDS BECOMES
MORE CERTAIN...A HIGH WIND WARNING WILL BE ISSUED.

STAY TUNED TO NOAA RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR THE LATEST UPDATES...OR VISIT OUR WEB PAGE
AT WWW.WEATHER.GOV/A L Y.

$$
1 follow-up statement
000 
WWUS71 KALY 271930
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT FRI OCT 27 2006

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-281000-
/O.UPG.KALY.HW.A.0002.061028T0900Z-061030T0500Z/
/O.NEW.KALY.HW.W.0004.061028T0900Z-061030T0500Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...ILION...
HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...
GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...WELLSVILLE...
SARATOGA SPRINGS...WARRENSBURG...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...NORTHVILLE...MAYFIELD...GLENS FALLS...
WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE...
GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
330 PM EDT FRI OCT 27 2006

...HIGH WIND WARNING IN EFFECT FROM 5 AM EDT SATURDAY TO MIDNIGHT
EST SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM EDT SATURDAY TO MIDNIGHT
EST SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A POWERFUL LOW PRESSURE SYSTEM WILL MOVE QUICKLY NORTHEAST FROM
THE TENNESSEE VALLEY INTO SOUTHERN PENNSYLVANIA BY SATURDAY
MORNING...AND THEN LIFT NORTH INTO SOUTHERN ONTARIO SATURDAY
EVENING. LATER TONIGHT AND SATURDAY SOUTHEAST TO EAST WINDS WILL
INCREASE TO 20 TO 40 MPH...WITH SOME GUSTS OF 40 TO 60 MPH
EXPECTED...ESPECIALLY ACROSS HIGHER ELEVATIONS ABOVE 1000
FEET...AND AREAS PRONE TO CHANNELED WINDS FROM THE EAST OR
SOUTHEAST...SUCH AS THE MOHAWK VALLEY AND THE EAST WEST VALLEYS IN
SOUTHERN VERMONT...WHICH ARE LIKELY TO BE IMPACTED THE GREATEST
LATE TONIGHT INTO SATURDAY.

A BRIEF LULL IN THE WINDS MAY OCCUR LATE SATURDAY AFTERNOON AND
EVENING AS THE LOW PRESSURE SYSTEM PASSES JUST TO THE WEST OF THE
REGION. HOWEVER...AS THE LOW PRESSURE SYSTEM LIFTS NORTH OF THE
AREA LATER SATURDAY NIGHT...WINDS WILL SHIFT TO THE WEST AND
INCREASE RAPIDLY...WITH WIDESPREAD SUSTAINED SPEEDS OF 20 TO 40
MPH...ALONG WITH GUSTS OVER 60 MPH EXPECTED LATE SATURDAY NIGHT
INTO SUNDAY.

RESIDENTS SHOULD SECURE LOOSE OUTDOOR OBJECTS NOW...IN PREPARATION
FOR A PROLONGED...HIGH WIND EVENT. IN ADDITION...DOWNED TREES AND
POWER LINES ARE QUITE POSSIBLE AS A RESULT OF THE HIGH WINDS. THIS
WILL LIKELY CREATE POWER OUTAGES ACROSS THE REGION...ESPECIALLY
LATE SATURDAY NIGHT AND SUNDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

STAY TUNED TO NOAA RADIO...THE OFFICIAL VOICE OF THE NATIONAL
WEATHER SERVICE...FOR THE LATEST UPDATES...OR VISIT OUR WEB PAGE
AT WWW.WEATHER.GOV/A L Y.

$$

KL/JPV/GJM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 4:25 AM EDT, 6 hours 56 minutes earlier.

Area forecast discussion, Oct 27, 4:25 AM EDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
425 AM EDT FRI OCT 27 2006

.SHORT TERM /TODAY THROUGH SUNDAY NIGHT/...TODAY WILL BE THE COME
BEFORE THE STORM. AN INTENSE AND COMPLEX STORM SYSTEM WILL IMPACT
THE REGION OVER THE WEEKEND BRINGING HEAVY RAIN...STRONG/DAMAGING
WINDS AND LAKE EFFECT SNOWS.

SYSTEM MOVING EASTWARD ACROSS THE DEEP SOUTH. THE SURFACE LOW IS THE
EXPECTED TO HEAD NORTHEASTWARD ACROSS THE TENNESSEE VALLEY TO THE
MID ATLANTIC REGION...THEN NORTHWARD ACROSS CENTRAL NEW YORK INTO
QUEBEC. THE SOUTHERN STREAM UPPER LOW OPENS AND PHASES WITH NORTHERN
STREAM AS ENERGY DIVES ACROSS THE GREAT LAKES REGION CUTS OFF A NEW
UPPER LOW...WHICH PULLS SURFACE LOW NORTHWARD SATURDAY AFTERNOON.

OVERALL MODELS SHOWING FAIRLY GOOD CONTINUITY WITH SYSTEM. WRF/NAM
IS SLOWER AND A BIT LESS DEVELOPED WITH SURFACE LOW OVER THE MID
ATLANTIC REGION SATURDAY THAN THE GFS AND TAKES LONGER TO DEEPEN LOW
AS IT HEADS INTO CANADA. THE GFS HAS THE SUPPORT OF THE CANADIAN AND
UKMET AND IS FAVORED.

TODAY SHOULD REMAIN DRY WITH THE PRECIPITATION OVERSPREADING THE
REGION TONIGHT. THE LOW LEVEL JET INTENSIFIES AND EXPANDS EARLY
SATURDAY MORNING AND MOVE ACROSS AREA. ALSO HAVE FAVORABLE UPPER
LEVEL JET DYNAMICS. HEAVY RAINS ACROSS FORECAST AREA EARLY SATURDAY
MORNING INTO THE AFTERNOON WITH WITH OVERRUNNING/WARM FRONT...STRONG
ISENTROPIC LIFT. THE VERY STRONG SOUTHEAST FLOW AHEAD OF SYSTEM WILL
TAP INTO ATLANTIC MOISTURE AND RESULT IN UPSLOPE ENHANCEMENT OF QPF
ESPECIALLY ACROSS THE CATSKILLS. 850 THETA-E POINTS RIGHT INTO THE
CATSKILLS. WILL USE HPCS QPF AND ENHANCE VALUES IN UPSLOPE AREAS.
REFER TO HYDROLOGY SECTION AND FLOOD POTENTIAL OUTLOOK (ESF) FOR
MORE DETAILS.

THE VERY STRONG SOUTHEASTERLY WINDS AHEAD OF SYSTEM MAY NEED A
WIND ADVISORY FOR THE HIGHER TERRAIN. WINDS WILL GET CHANNELLED
THROUGH PARTS OF THE TACONICS...BERKSHIRES AND SOUTHERN GREEN
MOUNTAINS. AN INVERSION SHOULD KEEP STRONG WINDS OUT OF MOST VALLEYS
EXCEPT NEAR THE BENNINGTON AND NORTH ADAMS AREAS. TIMING OF THE
WINDS AND THE HEAVY RAINS IS 3RD PERIOD...SO WILL CONTINUE TO
HIGHLIGHT HAZARDS IN OUR HAZARDOUS WEATHER OUTLOOK. WATCHES AND/OR
ADVISORIES WILL LIKELY BE ISSUED LATER TODAY.

WITH SURFACE LOW EXPECT TO PASS JUST TO THE WEST OF THE FORECAST
AREA THIS ADDS THE RISK OF CONVECTIVE. HAVE ADDED CHANCE OF
THUNDERSTORMS ACROSS SOUTHERN PORTION OF FORECAST AREA SATURDAY
WHERE THE FORCING WILL VERY STRONG NEAR THE TRIPLE POINT.

WINDS SHIFT TO THE WEST MID TO LATE AFTERNOON AND INTENSIFY SATURDAY
NIGHT AND WILL BE VERY STRONG ON SUNDAY AS LOW DEEPEN FURTHER. LOOKS
LIKE AT LEAST WIND ADVISORY CRITERIA WITH GUSTS TO AROUND 50 MPH
SUNDAY. TO EARLY TO POST ANYTHING AT THE TIME SO WILL CONTINUE TO
HIGHLIGHT IN HAZARDOUS WEATHER OUTLOOK.

WILL HAVE LONG WESTERLY FETCH ACROSS LAKE ONTARIO SATURDAY NIGHT
THROUGH SUNDAY. 850 MB TEMPS DROP TO ABOUT -5C AND THE AVERAGE
LAKE-WIDE WATER TEMP OF LAKE ONTARIO...FROM GREAT LAKES COASTAL
FORECASTING SYSTEM...IS ABOUT 51F/11C. THIS GIVES A DELTA-T OF 16C
AND ONLY NEED ABOUT 13C FOR SIGNIFICANT LAKE EFFECT SNOWS. IN OUR
FORECAST AREA NORTHERN HERKIMER AND HAMILTON COUNTIES WILL BE THE
HARDEST HIT AREAS WITH LAKE EFFECT. LAKE EFFECT ADVISORIES AND/OR
WARNINGS WILL BE POSSIBLE OVER THE WEEKEND.
&&

.LONG TERM /MONDAY THROUGH THURSDAY/...THE LOW PRESSURE SYSTEM WILL
LOSES ITS GRIP ON THE REGION MONDAY AS IT FINALLY MOVES OFF TO THE
NORTHEAST AND HIGH PRESSURE BUILDS IN. THE LAKE EFFECT WILL GET SHUT
OFF. NO CHANGES TO THE EXTENDED PERIOD...LOOKING AT SEASONABLE TEMPS
INTO MID WEEK.
&&

.AVIATION...THIS MORNING...ESPECIALLY BEFORE SUNRISE...SOME MVFR
CEILINGS MAY BE ENCOUNTERED ALONG AND JUST SOUTH OF THE MOHAWK
VALLEY AS A RESIDUAL OF NORTHWEST FLOW OVER LAKE ONTARIO. THERE MAY
BE A FEW AREAS OF IFR AND OBSCURED TERRAIN OVER THE HIGHER
ELEVATIONS JUST SOUTH OF THE MOHAWK VALLEY AND OVER THE NORTHERN
CATSKILLS. ELSEWHERE...VFR FLIGHT CONDITIONS SHOULD BE THE RULE
TODAY. SURFACE WINDS WILL BE LIGHT AND GENERALLY FROM THE SOUTH AND
WEST. VFR CONDITIONS SHOULD LAST THROUGH MOST OF THE EVENING EXCEPT
OVER THE WESTERN ADIRONDACKS WHERE LIGHT SNOW MAY REDUCE VISIBILITY
TO 3 MILES. FARTHER SOUTH IT WILL BE WARM ENOUGH FOR IT TO RAIN AND
VISIBILITY SHOULD REMAIN VFR THROUGH LATE EVENING. CONDITIONS WILL
DETERIORATE SIGNIFICANTLY OVERNIGHT WITH GENERAL MVFR TO IFR
CEILINGS AND VISIBILITY BY DAYBREAK SATURDAY IN RAIN WITH WINDS
BECOMING EASTERLY 12 TO 15 KNOTS IN THE VALLEYS AND 15 TO 20 KNOTS
OVER THE MORE EXPOSED TERRAIN...WITH TERRAIN ENHANCED LOW LEVEL WIND
SHEAR POSSIBLE IN THE HUDSON AND HOUSATONIC VALLEYS.
&&

.HYDROLOGY...HEAVY RAINFALL IS POSSIBLE LATE FRIDAY NIGHT THROUGH
SATURDAY...AS A RESULT OF A COMPLEX STORM SYSTEM MOVING THROUGH THE
REGION. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES...WILL OCCUR
FROM LATE TONIGHT THROUGH EARLY SUNDAY...WITH A LOW LEVEL FLOW OFF
THE OCEAN WHICH IS LIKELY TO INCREASE THE AMOUNT OF RAIN OVER THE
EASTERN CATSKILLS OF NEW YORK AND OVER THE GREEN MOUNTAINS...
BERKSHIRES...AND LITCHFIELD HILLS OF ADJACENT NEW ENGLAND. TOTAL
RAINFALL WILL GENERALLY BE BETWEEN 1 AND 2 INCHES FROM NORTHWEST TO
SOUTHEAST WITH 2 TO 4 INCHES POSSIBLE OVER THE CATSKILLS AND EAST OF
THE HUDSON RIVER. THE UPPER MOHAWK RIVER INCLUDING THE EAST AND WEST
CANADA CREEK ARE PARTICULARLY VULNERABLE DUE TO THE EXTREMELY WET
GROUND CONDITIONS FROM HEAVY RAIN AND LAKE EFFECT SNOW THE PAST FEW
DAYS AS WELL AS THE FACT THAT HINCKLEY AND DELTA RESERVOIRS ARE
ALREADY FULL. PLEASE REFER TO OUR HYDROLOGIC OUTLOOK /ALBESFALY/ FOR
DETAILS.
&&

.FIRE WEATHER...CONDITIONS FOR IGNITION WILL BE MOST FAVORABLE OVER
THE MID HUDSON REGION OF NEW YORK AND OUR ADJACENT AREAS OF SOUTHERN
NEW ENGLAND WHERE THE MINIMUM HUMIDITY WILL BE AROUND 40 PERCENT AND
THE 10 HOUR FUEL MOISTURE IS CLOSE TO 10 PERCENT OR LESS. THE GOOD
NEWS IS THAT WINDS WILL BE LIGHT. FARTHER NORTH GROUND CONDITIONS
ARE FAIRLY MOIST FROM HEAVY RAINS AND SOME LAKE EFFECT SHOWERS OVER
THE LAST SEVERAL DAYS. A SOAKING RAIN WILL COME TO THE AREA SATURDAY
WHICH SHOULD THROUGHLY DAMPEN FUELS AND RENDER IGNITION UNLIKELY AS
OVER AN INCH WILL FALL IN MANY AREAS. WINDS SATURDAY WILL BE EAST TO
SOUTHEAST 10 TO 20 MILES PER HOUR BUT ARE LIKELY TO BE HIGHER OVER
EXPOSED TERRAIN SUCH AS NORTH/SOUTH RIDGES.
&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
Hazardous weather outlook, Oct 27, 5:06 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
506 AM EDT FRI OCT 27 2006

NYZ032-033-281100-
NORTHERN HERKIMER-HAMILTON-
506 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND NORTHERN
HERKIMER COUNTIES.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A INTENSE LOW PRESSURE SYSTEM WILL AFFECT THE REGION THIS
WEEKEND...HAVING A VARIETY OF IMPACTS.

HEAVY RAIN IS POSSIBLE SATURDAY...WHICH MAY LEAD TO FLOODING IN
SOME AREAS. REFER TO HYDROLOGIC OUTLOOK STATEMENT FOR DETAILS.

STRONG TO POTENTIALLY DAMAGING WINDS ARE EXPECTED ON BOTH SATURDAY
AND SUNDAY. ON SATURDAY...AREAS PRONE TO THE FUNNELING WINDS FROM
SOUTHEAST COULD HAVE PROBLEMS. ON SUNDAY...WESTERLY WINDS ARE
EXPECTED TO GUSTS TO 40 TO 50 MPH.

ALSO...MODERATE TO HEAVY LAKE EFFECT SNOW IS POSSIBLE SATURDAY
NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-281100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
506 AM EDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...BERKSHIRE...SOUTHERN VERMONT AND LITCHFIELD HILLS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A INTENSE LOW PRESSURE SYSTEM WILL AFFECT THE REGION THIS
WEEKEND.

HEAVY RAIN IS POSSIBLE SATURDAY...WHICH MAY LEAD TO FLOODING IN
SOME AREAS. REFER TO HYDROLOGIC OUTLOOK STATEMENT FOR DETAILS.

IN ADDITION...STRONG TO POTENTIALLY DAMAGING WINDS ARE EXPECTED
ON BOTH SATURDAY AND SUNDAY. ON SATURDAY...AREAS PRONE TO THE
FUNNELING WINDS FROM SOUTHEAST COULD HAVE PROBLEMS. ON
SUNDAY...WESTERLY WINDS ARE EXPECTED TO GUSTS TO 40 TO 50 MPH.

.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 1:36 PM EDTFlood WatchALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more38 hr
Oct 27, 3:30 PM EDTHigh Wind WarningALYAlbany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more54 hr
Oct 27, 3:49 PM EDTLake Effect Snow WatchALYFulton, Hamilton, Herkimer25 hr

Nearby

High Wind Watches in New York, 2006High Wind Watches in Vermont, 2006High Wind Watches in Massachusetts, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.